Arkansas, 2001

Hail in Arkansas, July 5, 2001

July 5, 2001 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 5, 2:45 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 5, 2:45 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT THU JUL 5 2001

NOT MUCH THUNDERSHOWER ACTIVITY IN ARKANSAS THIS AFTERNOON. WEAK
SURFACE TROF THAT MOVED INTO NORTHERN ARKANSAS EARLY THIS MORNING
HAS PRETTY WELL DISSIPATED...AND ALONG WITH IT THE THUNDERSHOWERS.
SLIGHTLY LOWER DEWPOINTS HAVE MOVED IN FROM THE NORTHEAST AT MID
AFTERNOON. WILL CONTINUE SMALL CHANCES FOR THUNDERSTORMS FOR EARLY
TONIGHT OVER THE NORTHERN AND CENTRAL SECTIONS...WITH A CHANCE OF
THUNDERSTORMS OVER THE SOUTH DUE TO MORE UNSTABLE AIR IN THAT AREA.
H5 RIDGE BEGINS TO BUILD IN ON FRIDAY AND CONTINUES THROUGH THE
WEEKEND. TEMPERATURES BEGIN TO HEAT UP AS THE RIDGE BUILDS IN. WITH
STILL SOME MOISTURE REMAINING...WILL CONTINUE SLIGHT CHANCES FOR
AFTERNOON THUNDERSHOWERS THROUGH THE WEEKEND. THEN A BACK DOOR FRONT
AFFECTS THE FORECAST AREA ON MONDAY AND TUESDAY WITH A LITTLE BETTER
CHANCE OF THUNDERSHOWERS. A LITTLE COOLER AIR EXPECTED BY THE MIDDLE
OF NEXT WEEK. NGM MOS MAXIMUMS A LITTLE TOO HIGH FOR FRIDAY...BUT
LOOK GOOD FOR SATURDAY. NGM MOS MINIMUMS REASONABLE. WILL HEADLINE
AFTERNOON HEAT INDICES NEAR 105 FOR CENTRAL AND SOUTHERN SECTIONS ON 
FRIDAY AND SATURDAY.  (22)

.LIT...NONE

In the hours before

Special weather statement, Jul 5, 12:42 PM CST, 4 hours 56 minutes before
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-060300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
142 PM CDT THU JUL 5 2001

...SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER MUCH OF
ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER
MUCH OF ARKANSAS.

THE ATMOSPHERE CONTINUES TO BE UNSTABLE AND AFTERNOON TEMPERATURES
WILL CONTINUE CLIMBING INTO THE MID 80S TO LOWER 90S. LOW LEVEL
MOISTURE CONTINUES RELATIVELY HIGH AND WILL HELP IN THE DEVELOPMENT
OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. AN UPPER
LEVEL SYSTEM WILL APPROACH AND TRIGGER THE DEVELOPMENT OF
THUNDERSTORMS THIS AFTERNOON AND EVENING.

THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING GUSTY
WINDS. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH THESE
THUNDERSTORMS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
ACROSS ARKANSAS MAY BE ACTIVATED LATER TODAY.
Special weather statement, Jul 5, 12:46 PM CST, 4 hours 52 minutes before
ARZ007-014-016-021>025-030>034-037>047-052>057-062>069-060300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
146 PM CDT THU JUL 5 2001

...SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER MUCH OF
ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER
MUCH OF ARKANSAS.

THE ATMOSPHERE CONTINUES TO BE UNSTABLE AND AFTERNOON TEMPERATURES
WILL CONTINUE CLIMBING INTO THE MID 80S TO LOWER 90S. LOW LEVEL
MOISTURE CONTINUES RELATIVELY HIGH AND WILL HELP IN THE DEVELOPMENT
OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE. AN UPPER
LEVEL SYSTEM WILL APPROACH AND TRIGGER THE DEVELOPMENT OF
THUNDERSTORMS THIS AFTERNOON AND EVENING.

THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING GUSTY
WINDS. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH THESE
THUNDERSTORMS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
ACROSS ARKANSAS MAY BE ACTIV/ATED LATER TODAY.

51
Special weather statement, Jul 5, 3:05 PM CST, 2 hours 33 minutes before
ARZ053-062>069-060400-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
405 PM CDT THU JUL 5 2001

...SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER
PORTIONS OF SOUTHERN ARKANSAS...

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING OVER
PORTIONS OF SOUTHERN ARKANSAS.

THE ATMOSPHERE CONTINUES TO BE UNSTABLE ACROSS SOUTHERN ARKANSAS. LOW
LEVEL MOISTURE CONTINUES RELATIVELY HIGH AND WILL HELP IN THE
DEVELOPMENT OF THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME
SEVERE. AN UPPER LEVEL SYSTEM APPROACHING COULD TRIGGER THE
DEVELOPMENT OF THUNDERSTORMS THIS EVENING.

THE MAIN THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING GUSTY
WINDS.h ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH THESE
THUNDERSTORMS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS
ACROSS ARKANSAS MAY BE ACTIVATED LATER TODAY.

51

The radar

The Springfield radar (KSGF), 89 km away, was scanning. The volume nearest the first event began at 23:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Boone

When
July 5, 5:38 PM CST
Where
Boone County, Omaha
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.450, -93.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260424.